Washington, 2012Wildfire in Washington, August 1 to 10, 2012
August 1 to 10, 2012 · NWS OTX · 1 event in 1 county or zone
The Crane Road Fire burned through 12,000 acres of sagebrush, grassland, and light timber in northern Douglas County, across the Columbia River from Brewster. The fire started when controlled burning of orchard weeds at an organic farm spread to dry grass and was quickly fanned by 25 mph winds.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Crane Road Fire burned through 12,000 acres of sagebrush, grassland, and light timber in northern Douglas County, across the Columbia River from Brewster. The fire started when controlled burning of orchard weeds at an organic farm spread to dry grass and was quickly fanned by 25 mph winds. Seven outbuildings were burned on the first day of the fire, but no homes were lost. The fire also consumed several power-poles.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Aug 1, 9:45 AM PST, 1 hour 42 minutes earlier.
Area forecast discussion, Aug 1, 9:45 AM PST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
1045 AM PDT Wed Aug 1 2012
.SYNOPSIS...
An upper level low currently over northern British Columbia will drop
southeast over the next couple days resulting in only a small chance
of thunderstorms near the Canadian border. Drier northwest flow
will spill into the region Thursday evening and continue through
Saturday resulting in dry but locally breezy weather. Warmer and
mainly dry conditions will return to the region by Sunday and
continuing into early next week.
&&
.DISCUSSION...
Quiet weather expected today as a low pressure system tracks east-
southeast across British Columbia today. Moisture and energy will
remain north of our border today. Visible satellite reveals some
high clouds moving in from the northwest but little cumulus has
developed over the northern mountains so far. Expect precipitation
to remain to our north with just a slight chance of showers and
thunderstorms for the higher terrain of the extreme northeast
portion of the forecast area overnight. Max temperatures for today
were raised a bit to account for recent trends in observations. /Kelch
&&
.AVIATION...
18Z TAFS...Mostly clear skies and light winds can be expected
through much of the day. The next upper level disturbance will
move through BC on this afternoon and evening and spread high
level clouds to the northern mountains overnight. Winds in the
KEAT area will pick up late in the afternoon and evening with
occasional gusts. Otherwise VFR conditions expected through
Thursday 18z. /EK
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 84 57 82 55 84 58 / 0 0 10 10 0 0
Coeur d'Alene 85 55 80 53 83 53 / 0 0 10 10 10 0
Pullman 82 50 80 49 82 47 / 0 0 10 0 0 0
Lewiston 91 60 90 61 91 59 / 0 0 0 0 0 0
Colville 90 56 85 51 88 54 / 0 10 20 10 10 0
Sandpoint 83 52 80 49 82 47 / 0 0 10 10 10 0
Kellogg 81 52 75 51 81 53 / 0 0 10 10 10 0
Moses Lake 89 59 87 57 89 56 / 0 0 0 0 0 0
Wenatchee 88 62 86 62 91 63 / 0 0 0 0 0 0
Omak 90 58 86 55 90 56 / 0 10 10 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...None.
&&
Hazardous weather outlook, Aug 1, 5:04 AM PST, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
604 AM PDT WED AUG 1 2012
IDZ001>004-026-027-WAZ031>038-041>044-021315-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
604 AM PDT WED AUG 1 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
Wildfire, Waterville Plateau
- When
- August 1, 11:27 AM PST to August 10, 12:00 PM PST
- Where
- Waterville Plateau forecast zone
- Property damage
- $100,000
- Reported by
- Broadcast Media
- Coordinates
- 47.471, -119.572 (the zone’s center; the record gives no point)
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Missouri, August 1 to 31, 201241 injured · 34 events
- Excessive Heat in Arkansas, August 1 to 4, 20122 deaths · 4 events
- Damaging Winds and Lightning Strike in Arkansas, August 1 to 2, 20121 death · $3.5 million · 65 kt wind · 8 events
- Drought in Iowa, August 1 to 31, 2012$312 million · 51 events
- Drought in Missouri, August 1 to 31, 2012$178 million · 34 events
- Heat in Arkansas, August 1 to 5, 20121 death · 45 events
- Flash Flooding in Utah, August 1, 20121 death · $50,000 · 5 events
- Drought in Kansas, August 1 to 31, 2012$47 million · 3 events
- Excessive Heat in Oklahoma, August 1 to 4, 201217 injured · 21 events
- Hail and Damaging Wind in Virginia, August 1, 2012$1.8 million · 1.75 in hail · 9 events
- Hail and Damaging Winds in South Carolina, August 1 to 2, 2012$1.3 million · 1.5 in hail · 15 events
- Drought in Nebraska, August 1 to 31, 2012$700,000 · 27 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 404684.